MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION ELUVIA?; STENT, SUPERFICIAL FEMORAL ARTERY, DRUG-ELUTING

BOSTON SCIENTIFIC CORPORATION ELUVIA?; STENT, SUPERFICIAL FEMORAL ARTERY, DRUG-ELUTING
Model Number H74939294701210
Medical Device Problem Codes Entrapment of Device (1212); Activation, Positioning or Separation Problem (2906); Material Deformation (2976); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/30/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the stent was partially deployed, and upon pulling the system the stent fully deployed albeit stretched.The target lesion was in the superficial femoral artery; 85% stenosed with mild tortuosity and moderate calcification.Pre-dilatation was performed using coyote balloon and then treated with shockwave treatment.After shockwave treatment, an angiogram was obtained and revealed that approximately 50% stenosis remained and that a stent was needed.The 7mm x 120mm, 130cm eluvia drug-eluting vascular stent system was selected with no apparent issues upon prepping and insertion.The stent advanced to target area with no issues or resistance; however, upon deployment of the stent about 1/3 of the stent was deployed and the deployment wheel started to make a different audible noise and then it completely locked up.With the stent not fully deployed, the physician tried several measures to get the rest deployed.The thumb wheel was frozen and would not turn either direction and the deployment handle was also frozen and would not move.The physician also attempted to slowly walk back the stent catheter to see if the stent would pull out of the catheter, but was unsuccessful.The physician cut the stent catheter and wire just in front of the white handle, and with the handle removed were able to successfully deploy the rest of the stent.The remainder of the catheter was successfully removed, and the stent was post-dilated with a 7x100mm mustang balloon.The final angiogram revealed successful stent deployment with proper wall apposition and slightly elongated/stretched approximately 2-3 centimeters.No patient complications were reported.
 
Additional Manufacturer Narrative
Device eval by manufacturer: this eluvia drug-eluting vascular stent system was returned for analysis with a 0.014-inch guidewire stuck in the device; however, the stent was implanted and did not return for analysis.The outer sheath, tip, inner sheath and the remainder of the device were checked for damage.Visual examination revealed that the pull rack is separated 10.5cm from the knob.The outer sheath, middle sheath, proximal inner, and inner liner are separated at the nosecone.There is multiple areas of buckling along the outer sheath and multiple kinks along the whole device.Microscopic examination revealed no additional damages.X-ray of the device handle found that the proximal inner is prolapsed.Product analysis confirmed that proximal inner is prolapsed which would have contributed to the deployment issue, stent deformation, and stuck on wire.
 
Event or Problem Description

Brand Name
ELUVIA?
Common Device Name
STENT, SUPERFICIAL FEMORAL ARTERY, DRUG-ELUTING
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
ballybrit business park
galway
EI  
Manufacturer Contact
rachel shields
4100 hamline ave n
arden hills, MN 55112
6512422111
MDR Report Key21480088
Report Number2124215-2025-11880
Device Sequence Number8435865
Product Code NIU
UDI-Device Identifier08714729876731
UDI-Public(01)08714729876731(17)260621(10)34404212
Combination Product (Y/N)Y
Initial Reporter StateKY
Initial Reporter CountryUS
PMA/510(K) Number
P180011
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/02/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/21/2026
Device Model NumberH74939294701210
Device Catalogue NumberH74939294701210
Device Lot Number0034404212
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/10/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/30/2025
Supplement Date Received by Manufacturer03/06/2025
Initial Report FDA Received Date02/27/2025
Supplement Report FDA Received Date04/02/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/21/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
014 ASAHI CONFIANZA; 014 ASAHI CONFIANZA; COYOTE BALLOON; COYOTE BALLOON; MUSTANG BALLOON; MUSTANG BALLOON; SHOCKWAVE TREATMENT; SHOCKWAVE TREATMENT
Patient SexUnknown